Alert archive / Florida / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 69, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Jun 7, 2009, 6:54 PM EDT for Miami-Dade County, Florida. It was in force for 66 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 7, 2009, 6:54 PM EDT (22:54 UTC)
- Expired
- Jun 7, 2009, 8:00 PM EDT
- In force
- 66 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
County Miami-Dade County, FL
The radar
The Miami radar (KAMX), 13 km from the middle of the area, began a volume at 22:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 7, 7:06 PM EDT | TSTM WND GST 60 | Homestead, FL | PUBLIC ESTIMATED WIND GUST NEAR 60 MPH AT SW 320TH ST AND TURNPIKES INTERSECTION. |
| Jun 7, 7:06 PM EDT | HAIL 0.5 | Homestead, FL | PUBLIC REPORTED MARBLE SIZE HAIL NEAR SW 320TH ST AND THE TURNPIKE INTERSECTION. |
| Jun 7, 7:13 PM EDT | HAIL 0.5 | Homestead, FL | PUBLIC REPORTED MARBLE SIZE HAIL AT HOMESTEAD. |
| Jun 7, 7:15 PM EDT | HAIL 0.75 | Homestead, FL | PUBLIC REPORTED PEA SIZE HAIL AT PLANTATION. |
| Jun 7, 7:20 PM EDT | HAIL 1 | Homestead, FL | NWS EMPLOYEE REPORTED QUARTER SIZE HAIL AT HOMESTEAD. |
| Jun 7, 7:30 PM EDT | HAIL 1 | Homestead, FL | PUBLIC REPORTED QUARTER SIZE HAIL AT SW 320TH ST AND THE FLORIDA TURNPIKE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 10.9 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1804 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 744 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KMFL 072254
SVRMFL
FLC086-080000-
/O.NEW.KMFL.SV.W.0069.090607T2254Z-090608T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
654 PM EDT SUN JUN 7 2009
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEAST MIAMI-DADE COUNTY IN SOUTH FLORIDA.
* UNTIL 800 PM EDT
* AT 651 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
PRINCETON...AND MOVING SOUTHWEST AT 5 MPH.
* THE STORM WILL AFFECT...
PRINCETON...
HOMESTEAD BAYFRONT PARK...
NARANJA...
THE REDLAND...
AND SURROUNDING COMMUNITIES.
SEVERE THUNDERSTORMS CAN PRODUCE VERY STRONG WINDS IN EXCESS OF 60
MPH...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. STAY
INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 2554 8030 2553 8032 2550 8033 2546 8033
2544 8031 2543 8032 2537 8053 2555 8053
2560 8031 2559 8030
TIME...MOT...LOC 2254Z 047DEG 3KT 2552 8038
$$
DG4 follow-up statements
066
WWUS52 KMFL 072314
SVSMFL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
714 PM EDT SUN JUN 7 2009
FLC086-080000-
/O.CON.KMFL.SV.W.0069.000000T0000Z-090608T0000Z/
MIAMI-DADE FL-
714 PM EDT SUN JUN 7 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR CENTRAL MIAMI-DADE COUNTY...
AT 712 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL OR LARGER...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM
WAS LOCATED NEAR HOMESTEAD MIAMI SPEEDWAY...MOVING SOUTHWEST AT 5
MPH.
PUBLIC IN HOMESTEAD REPORTED DIME SIZE HAIL AND WIND GUSTS OF 55 TO
60 MPH WITH THIS STORM AS OF 710 PM.
SEVERE THUNDERSTORMS CAN PRODUCE VERY STRONG WINDS IN EXCESS OF 60
MPH...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. STAY
INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 2554 8030 2553 8032 2550 8033 2546 8033
2544 8031 2543 8032 2537 8053 2555 8053
2560 8031 2559 8030
TIME...MOT...LOC 2313Z 047DEG 3KT 2546 8041
$$
DG824
WWUS52 KMFL 072329
SVSMFL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
729 PM EDT SUN JUN 7 2009
FLC086-080000-
/O.CON.KMFL.SV.W.0069.000000T0000Z-090608T0000Z/
MIAMI-DADE FL-
729 PM EDT SUN JUN 7 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR CENTRAL MIAMI-DADE COUNTY...
AT 728 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
BETWEEN HOMESTEAD MIAMI SPEEDWAY AND FLORIDA CITY...MOVING SOUTHWEST
AT 5 MPH.
AN OFF DUTY NWS EMPLOYEE REPORTED QUARTER SIZE HAIL WITH THIS STORM
AS OF 720 PM.
SEVERE THUNDERSTORMS CAN PRODUCE VERY STRONG WINDS IN EXCESS OF 60
MPH...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. STAY
INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 2554 8030 2553 8032 2550 8033 2546 8033
2544 8031 2543 8032 2537 8053 2555 8053
2560 8031 2559 8030
TIME...MOT...LOC 2328Z 047DEG 3KT 2545 8042
$$
DG546 WWUS52 KMFL 072344 SVSMFL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 744 PM EDT SUN JUN 7 2009 FLC086-080000- /O.CON.KMFL.SV.W.0069.000000T0000Z-090608T0000Z/ MIAMI-DADE FL- 744 PM EDT SUN JUN 7 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT FOR CENTRAL MIAMI-DADE COUNTY... AT 743 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR FLORIDA CITY...MOVING SOUTHWEST AT 5 MPH. THIS STORM HAS A HISTORY OF PRODUCING WINDS OF 50 TO 60 MPH ALONG WITH HAIL TO THE SIZE OF QUARTERS. SEVERE THUNDERSTORMS CAN PRODUCE VERY STRONG WINDS IN EXCESS OF 60 MPH...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 2548 8053 2550 8036 2542 8036 2537 8053 TIME...MOT...LOC 2344Z 047DEG 3KT 2544 8046 $$ DG
647 WWUS52 KMFL 072354 SVSMFL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 754 PM EDT SUN JUN 7 2009 FLC086-080004- /O.EXP.KMFL.SV.W.0069.000000T0000Z-090608T0000Z/ MIAMI-DADE FL- 754 PM EDT SUN JUN 7 2009 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MIAMI-DADE COUNTY WILL EXPIRE AT 800 PM EDT... NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE THUNDERSTORM HAS WEAKENED. THUS...THE SEVERE THUNDERSTORM WARNING WILL EXPIRE AT 800 PM EDT. THUNDERSTORMS REMAIN IN THE AREA. OCCASIONAL LIGHTNING...GUSTY WINDS TO 40 MPH...VERY HEAVY RAINFALL AND SMALL HAIL ARE STILL POSSIBLE. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR THE LATEST UPDATES. LAT...LON 2548 8053 2550 8036 2542 8036 2537 8053 TIME...MOT...LOC 2354Z 047DEG 3KT 2543 8047 $$ DG
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 3:22 PM EDT, 3 hours 32 minutes earlier.
Area forecast discussion, Jun 7, 3:22 PM EDT, 3 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 322 PM EDT SUN JUN 7 2009 ...STRONG TO SEVERE STORMS POSSIBLE INTERIOR AND EAST COAST METRO AREAS THIS AFTERNOON INTO THIS EVENING... ...BACK TO MORE NORMAL SUMMER CONDITIONS THIS WEEK ACROSS SOUTH FLORIDA... .DISCUSSION... THE UPPER LEVEL TROUGH OF LOW PRESSURE WAS LOCATED FROM ABOUT MELBOURNE SOUTHWEST TO FORT MYERS EARLY THIS AFTERNOON. THIS TROUGH WILL CONTINUE TO MOVE EAST ACROSS THE CWA THIS AFTERNOON INTO THIS EVENING. AT THE SAME TIME...A MCV THAT DEVELOPED OVER THE SOUTHEAST GULF OF MEXICO EARLY LATE THIS MORNING WILL ALSO MOVE EAST ACROSS THE SOUTHERN AREAS OF THE CWA. THESE FEATURES WILL HELP CONTINUE OVER THE CWA THIS AFTERNOON. SO WILL CONTINUE WITH THE NUMEROUS POPS OVER SOUTH FLORIDA THIS AFTERNOON. THE SHOWER AND THUNDERSTORM ACTIVITY SHOULD SLOWLY DISSIPATE THIS EVENING OVER THE CWA...AS THE TROUGH OF LOW PRESSURE AND THE MCV MOVES EAST INTO THE ATLANTIC WATERS ALONG WITH THE LOST OF THE HEATING OF THE DAY. SO WILL CONTINUE WITH THE CHANCE POPS FOR THIS EVENING OVER THE AREA...BEFORE GOING DRY AFTER MIDNIGHT OVER THE LAND AREAS AND KEEPING A SLIGHT CHANCE FOR THE GULF AND ATLANTIC WATERS. THE COLD AIR ALSO STILL REMAINS OVER SOUTH FLORIDA THIS AFTERNOON WHICH WILL HELP TO GENERATE STRONG TO SEVERE STORMS OVER THE INTERIOR AND EAST COAST METRO THIS AFTERNOON INTO EARLY THIS EVENING. COUPLE OF THE STORMS ARE ALSO ALREADY GOING SEVERE EARLY THIS AFTERNOON OVER METRO PALM BEACH COUNTY WITH QUARTER SIZE HAIL. SO WILL CONTINUE TO MENTION THIS IN THE HWO AND THE INTERIOR AND EAST COAST ZONES FOR THIS AFTERNOON INTO THIS EVENING. THE RIDGE OF HIGH PRESSURE WILL THEN BUILD INTO SOUTH FLORIDA ON MONDAY INTO WEDNESDAY ALLOWING FOR THE STEERING FLOW TO BE LIGHT. THEREFORE...THE SEA BREEZES WILL BE THE MAIN PLAYERS EACH DAY THAT WILL PUSH INLAND INTO THE INTERIOR AREAS. SO HAVE KEPT SCATTERED POPS OVER THE CWA EACH DAY WITH THE HIGHEST POPS OVER THE INTERIOR AREAS. .EXTENDED FORECAST... THE LONG RANGE MODELS ARE STILL SHOWING A WEAK LOW IN THE SOUTHWEST CARIBBEAN SEA TO DRIFT NORTHWARD LATE THIS WEEK INTO THIS WEEKEND TOWARDS CUBA. THIS WILL ALLOW FOR THE PRESSURE GRADIENT TO TIGHTEN A LITTLE BIT OVER SOUTH FLORIDA THIS WEEKEND...AND ALLOW FOR SOME TROPICAL MOISTURE TO WORK INTO THE CWA FROM THE CARIBBEAN SEA LATE THIS WEEKEND. SO HAVE KEPT THE WINDS BREEZY ALONG THE EAST COAST AREAS THIS WEEKEND...AND INCREASE THE POPS TO HIGH IN CHANCE OVER THE CWA LATE THIS WEEKEND. WILL CONTINUE TO MONITOR THE LATEST LONG RANGE MODELS ON THE TRACK AND STRENGTH OF THE LOW IN THE SOUTHWEST CARIBBEAN SEA THROUGH THIS WEEK...AND ADJUST THE EXTENDED GRIDS IF NEED BE TO THE LATEST LONG RANGE MODELS. && .MARINE... THE WINDS WILL REMAIN SOUTHERLY TONIGHT INTO WEDNESDAY OVER THE CWA LESS THAN 10 KNOTS. THIS WILL KEEP THE SEAS LESS THAN 2 FEET IN THE GULF STREAM AND IN THE ATLANTIC WATERS. SO NO HEADLINES FOR THE LOCAL CWA WATERS THROUGH MIDDLE OF THIS WEEK, AND BOATING CONDITIONS SHOULD BE GOOD OUTSIDE OF THE SHOWERS AND THUNDERSTORMS. && .FIRE WEATHER... THE RELATIVE HUMIDITIES SHOULD BE REMAIN ABOVE THE THE 35 PERCENT CRITICAL VALUE THROUGH MIDDLE OF THIS WEEK...DUE TO THE TROPICAL MOISTURE IN PLACE. SO NO PROBLEMS WITH THE FIRE WEATHER PRODUCTS. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 72 89 72 89 / 50 30 20 30 FORT LAUDERDALE 73 88 73 88 / 50 30 20 30 MIAMI 74 89 74 89 / 50 30 20 30 NAPLES 71 89 71 89 / 30 30 20 30 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && LONG TERM...54/BNB SHORT TERM/AVIATION...18/GR
Hazardous weather outlook, Jun 7, 1:41 PM EDT, 5 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 141 PM EDT SUN JUN 7 2009 FLZ063-066>075-168-172>174-081100- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 141 PM EDT SUN JUN 7 2009 ...NUMEROUS THUNDERSTORMS THROUGH THIS AFTERNOON AND EVENING... ...FREQUENT LIGHTNING/LOCALLY HEAVY RAINFALL/GUSTY WINDS POSSIBLE... ...SLIGHT RISK OF WEAK TORNADOES EAST SECTIONS THIS AFTERNOON... ...WATERSPOUTS POSSIBLE ACROSS GULF OF MEXICO AND ATLANTIC WATERS TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS: NUMEROUS THUNDERSTORMS ARE EXPECTED ONCE AGAIN TODAY. FREQUENT LIGHTNING STRIKES, LOCALLY HEAVY RAINFALL, LARGE HAIL, AND WIND GUSTS AT LEAST TO 60 MPH WILL BE POSSIBLE WITH THE MOST INTENSE THUNDERSTORM ACTIVITY, AND MAINLY OVER THE EAST COAST METRO AREAS AND EASTERN INTERIOR LOCATIONS THIS AFTERNOON. TORNADOES: WIND PROFILES LOOK FAVORABLE FOR WEAK SHORT LIVED TORNADOES OR FUNNEL CLOUDS MAINLY EAST SECTIONS. WATERSPOUTS: HIGH ATMOSPHERIC MOISTURE, CLOUD CONVERGENCE BANDS AND HIGH CHANCE OF THUNDERSTORMS, MAY RESULT IN THE DEVELOPMENT OF WATERSPOUTS ACROSS THE LOCAL GULF OF MEXICO AND ATLANTIC WATERS, INCLUDING BISCAYNE BAY, TODAY. WIND: WIND GUSTS OF AROUND 60 MPH WILL BE POSSIBLE WITH THE STRONGEST ACTIVITY OVER THE EAST COAST AND EASTERN INTERIOR THIS AFTERNOON. HAIL: HAIL UP TO PENNY SIZE IN DIAMETER WILL BE POSSIBLE WITH THE STRONGEST ACTIVITY OVER THE EASTERN INTERIOR AND ALONG THE EAST COAST METRO THIS AFTERNOON. FLOODING: A TRAINING OF HEAVY RAINFALL IN ANY ONE PLACE MAY PRODUCE URBAN FLOODING OF LOW LYING AND POOR DRAINAGE AREAS, AND MAINLY ALONG THE EAST COAST METRO AREAS THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS WILL CONTINUE DAILY THROUGH NEXT WEEK. LIGHTNING STRIKES AND LOCALLY HEAVY RAINFALL WILL BE THE PRIMARY THREATS WITH THIS ACTIVITY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Local storm report, Jun 7, 4:18 PM EDT, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
418 PM EDT SUN JUN 07 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0412 PM HAIL OPA-LOCKA 25.90N 80.26W
06/07/2009 E0.75 INCH MIAMI-DADE FL PUBLIC
HAIL THE SIZE OF PENNIES WAS REPORTED BY SUBWAY NEAR THE
CORNER OF HIGHWAY 9 AND NW 135TH ST.
&&
TINGLERLocal storm report, Jun 7, 4:44 PM EDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
444 PM EDT SUN JUN 07 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0442 PM HAIL HOLLYWOOD 26.03N 80.17W
06/07/2009 E0.88 INCH BROWARD FL NWS EMPLOYEE
NWS EMPLOYEE REPORTED NICKEL SIZE HAIL AT HOLLYWOOD
BEACH.
&&
RIVERASpecial weather statement, Jun 7, 5:03 PM EDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
503 PM EDT SUN JUN 7 2009
FLZ074-173-072130-
METROPOLITAN MIAMI DADE FL-COASTAL MIAMI-DADE COUNTY FL-
503 PM EDT SUN JUN 7 2009
...STRONG THUNDERSTORM MOVING ACROSS EAST CENTRAL MIAMI-DADE
COUNTY...
AT 502 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
A THUNDERSTORM WAS RAPIDLY DEVELOPING NEAR UNIVERSITY OF MIAMI...
MOVING NORTHEAST AT 5 MPH.
THIS STORM WILL AFFECT...
UNIVERSITY OF MIAMI...
CORAL GABLES...
COCONUT GROVE...
AND SURROUNDING COMMUNITIES.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.
RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ON THE ALERT FOR
ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.
LAT...LON 2573 8021 2573 8022 2572 8024 2569 8024
2567 8029 2572 8032 2579 8026 2574 8020
TIME...MOT...LOC 2103Z 230DEG 3KT 2572 8028
DGSpecial weather statement, Jun 7, 5:06 PM EDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 506 PM EDT SUN JUN 7 2009 FLZ074-072130- METROPOLITAN MIAMI DADE FL- 506 PM EDT SUN JUN 7 2009 ...STRONG THUNDERSTORM RAPIDLY DEVELOPING OVER MIAMI INTERNATIONAL AIRPORT... AT 505 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT A THUNDERSTORM WAS RAPIDLY DEVELOPING OVER THE MIAMI INTERNATIONAL AIRPORT...MOVING NORTHEAST AT 5 MPH. THIS STORM WILL AFFECT... MIAMI INTERNATIONAL AIRPORT... VIRGINIA GARDENS... AND SURROUNDING COMMUNITIES. FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ON THE ALERT FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS. LAT...LON 2582 8026 2577 8025 2575 8032 2581 8032 TIME...MOT...LOC 2106Z 230DEG 3KT 2578 8031 DG
Local storm report, Jun 7, 5:31 PM EDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
531 PM EDT SUN JUN 07 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0402 PM TSTM WND GST OPA-LOCKA 25.90N 80.26W
06/07/2009 M57 MPH MIAMI-DADE FL MESONET
MESONET AT WESTVIEW ELEMENTARY IN OPA LOCKA RECORDED A
WIND GUST OF 57 MPH.
&&
GREGORIASpecial weather statement, Jun 7, 6:32 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
632 PM EDT SUN JUN 7 2009
FLZ073-173-072300-
INLAND MIAMI-DADE FL-COASTAL MIAMI-DADE COUNTY FL-
632 PM EDT SUN JUN 7 2009
...STRONG THUNDERSTORM RAPIDLY DEVELOPING OVER SOUTHEAST MIAMI-DADE
COUNTY...
AT 629 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
A THUNDERSTORM WAS RAPIDLY DEVELOPING NEAR PRINCETON. THIS STORM WAS
NEARLY STATIONARY.
THIS STORM WILL AFFECT...
GOULDS...
PRINCETON...
BLACK PT...
AND SURROUNDING COMMUNITIES.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
LAT...LON 2554 8030 2550 8033 2548 8033 2548 8034
2550 8040 2558 8039 2558 8030
TIME...MOT...LOC 2231Z 270DEG 1KT 2554 8035
DGThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 8:31 PM EDT | Special Marine Warning | MFL | 56 min | |
| Jun 6, 9:53 PM EDT | Special Marine Warning | MFL | 82 min | |
| Jun 6, 10:33 PM EDT | Special Marine Warning | MFL | 57 min | |
| Jun 7, 11:14 AM EDT | Special Weather Statement | MFL | Collier | 61 min |
| Jun 7, 11:19 AM EDT | Special Marine Warning | MFL | 26 min | |
| Jun 7, 11:21 AM EDT | Special Weather Statement | MFL | Collier | 39 min |
| Jun 7, 11:52 AM EDT | Severe Thunderstorm Warning | MFL | Collier, Hendry | 53 min |
| Jun 7, 12:01 PM EDT | Special Marine Warning | MFL | 59 min | |
| Jun 7, 12:35 PM EDT | Special Marine Warning | MFL | 85 min | |
| Jun 7, 12:44 PM EDT | Special Weather Statement | MFL | Collier | 61 min |
| Jun 7, 12:45 PM EDT | Special Weather Statement | MFL | Hendry | 60 min |
| Jun 7, 1:45 PM EDT | Special Weather Statement | MFL | Glades | 60 min |
| Jun 7, 2:01 PM EDT | Special Marine Warning | MFL | 28 min | |
| Jun 7, 2:51 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 24 min |
| Jun 7, 3:05 PM EDT | Special Weather Statement | MFL | Palm Beach | 25 min |
| Jun 7, 3:14 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 34 min |
| Jun 7, 3:17 PM EDT | Areal Flood Advisory | MFL | Palm Beach | 95 min |
| Jun 7, 3:23 PM EDT | Special Marine Warning | MFL | 67 min | |
| Jun 7, 3:26 PM EDT | Special Weather Statement | MFL | Palm Beach | 49 min |
| Jun 7, 3:37 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 34 min |
| Jun 7, 3:50 PM EDT | Special Weather Statement | MFL | Broward | 25 min |
| Jun 7, 3:52 PM EDT | Special Weather Statement | MFL | Palm Beach | 38 min |
| Jun 7, 3:54 PM EDT | Severe Thunderstorm Warning | MFL | Broward, Miami-Dade | 51 min |
| Jun 7, 4:26 PM EDT | Special Marine Warning | MFL | 2 hr | |
| Jun 7, 4:45 PM EDT | Severe Thunderstorm Warning | MFL | Broward, Miami-Dade | 31 min |
| Jun 7, 5:01 PM EDT | Areal Flood Advisory | MFL | Miami-Dade | 62 min |
| Jun 7, 5:03 PM EDT | Special Weather Statement | MFL | Miami-Dade | 27 min |
| Jun 7, 5:06 PM EDT | Special Weather Statement | MFL | Miami-Dade | 24 min |
| Jun 7, 5:54 PM EDT | Special Marine Warning | MFL | 2 hr | |
| Jun 7, 6:32 PM EDT | Special Weather Statement | MFL | Miami-Dade | 28 min |
| Jun 7, 6:57 PM EDT | Special Marine Warning | MFL | 63 min | |
| Jun 7, 7:01 PM EDT | Special Weather Statement | MFL | Broward | 29 min |
| Jun 7, 7:11 PM EDT | Special Weather Statement | MFL | Broward | 34 min |
| Jun 7, 7:25 PM EDT | Special Weather Statement | MFL | Palm Beach | 35 min |
| Jun 7, 7:48 PM EDT | Special Weather Statement | MFL | Miami-Dade | 27 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.